A linear time algorithm for the robust recoverable selection problem

Thomas Lachmann, Stefan Lendl*, Gerhard J. Woeginger

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


The feasible solutions in the robust recoverable selection problem are subsets of size p that are to be selected from a ground set of size n. The objective is to construct a feasible solution in two sequential stages with two separate (but interleaved) cost structures. The fastest algorithm for this problem in the literature up to now has quadratic running time. We improve on this by developing an algorithm with linear running time.

Original languageEnglish
Pages (from-to)94-107
Number of pages14
JournalDiscrete Applied Mathematics
Early online dateSept 2020
Publication statusPublished - 15 Nov 2021


  • Computational complexity
  • Robust optimization
  • Selection problem

ASJC Scopus subject areas

  • Applied Mathematics
  • Discrete Mathematics and Combinatorics

Cite this